Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Apr 10, 2021, 6:43 PM EDT for Hancock County, Marion County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 6:43 PM EDT (22:43 UTC)
- Expired
- Apr 10, 2021, 7:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
Counties Hancock County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 37 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014
WWUS83 KIND 102243
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
643 PM EDT Sat Apr 10 2021
INZ039-047-048-055-056-102315-
Johnson IN-Shelby IN-Hancock IN-Hamilton IN-Marion IN-
643 PM EDT Sat Apr 10 2021
...40 to 50 MPH WINDS ACROSS INDY METRO UNTIL 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indianapolis, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Greenwood, Lawrence,
Greenfield, Beech Grove, Southport, Cumberland, McCordsville,
Fortville, New Palestine, Meridian Hills, Warren Park, Homecroft,
Rocky Ripple, Williams Creek, Wynnedale and Spring Lake.
LAT...LON 3973 8567 3958 8610 3990 8626 4008 8592
4000 8586 3994 8586 3994 8582
TIME...MOT...LOC 2242Z 233DEG 27KT 3978 8614
$$
AWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 10, 6:42 PM EDT, 1 minute earlier.
Area forecast discussion, Apr 10, 6:42 PM EDT, 1 minute before
Area Forecast Discussion National Weather Service Indianapolis IN 642 PM EDT Sat Apr 10 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Sunday night) Issued at 247 PM EDT Sat Apr 10 2021 ...A Few Strong To Possibly Severe Storms This Evening... For the latest thoughts on the rest of today, see the latest Mesoscale update above. Going into tonight, the threat for convection rapidly decreases as any surface based instability disappears as temperatures decrease. Gradient winds will remain fairly strong through the early portions of the night as the surface low moves through central Illinois with a brief period of lighter winds as the low passes to the northwest. By tomorrow morning, the low will be moving to the north with winds picking back up as the LLJ wraps around the low with 40-50kts at 850mb. An unfavorable thermodynamic setup will prevent those winds from mixing down, but do think occasional gusts of 20-30kts are likely through the day tomorrow. After a brief break in the rain during the early overnight hours, light rain will return after midnight as air continues to circulate around the low pressure. A nearly moist adiabatic thermodynamic profile will be present, but moisture is fairly limited with PWATs close to 2/3 of an inch due to the fact that most of the moisture is being recycled as it moves in from the northwest. Do think that periods of light rain will continue into the day tomorrow with a fairly narrow area of slightly heavier precipitation which will line up with the 500mb vort max which marks the area of best forcing aloft. Additional rain amounts of around a quarter inch are expected after the rains wrap up this evening with some locally higher amounts located wherever that enhanced band of precipitation sets up. Temperatures will be fairly cool tomorrow compared to recent days with a northwesterly surface flow and thick clouds across the area. Expect highs to reach into the mid to upper 50s tomorrow with lows in the mid 40s tonight and tomorrow night. && .Long Term...(Monday through Saturday) Issued at 247 PM EDT Sat Apr 10 2021 A stagnant upper level flow regime will develop across the lower 48 for much of the upcoming week...as an elongated trough extending westward across the far northern tier of the country eventually morphs into a quasizonal pattern anchored by deep lows across the Intermountain West and off the New England coast. In between...subtle ridging will align across the central Plains and gradually amplify before shifting east into the region by late week. At the surface...low pressure will meander across the Great Lakes through Tuesday before shifting east into the western Atlantic midweek. High pressure will cut under the broad low pressure and across the Ohio Valley Monday and Tuesday before a larger high pressure ridge builds south out of the Canadian prairies and into the eastern half of the country for the second half of the week. This combined with the upper level pattern will bring a relatively tranquil weather regime to the Ohio Valley and central Indiana for most of the extended with dry and seasonable conditions as highs range from the upper 50s to mid 60s. The presence of the surface low to the north Monday and Tuesday may bring periods with more cloud cover but in general...partly cloudy skies are expected. Lows at night will dip into the upper 30s and lower 40s with at least some potential for patchy frost in parts of the forecast area Tuesday through Thursday nights. A weakening upper wave will approach the region on Saturday and may bring a few showers for next weekend. && .Aviation...(00Z TAF Issuance) Issued at 642 PM EDT Sat Apr 10 2021 IMPACTS: - MVFR ceilings developing by 04-06Z. - IFR ceilings develop by 12Z with potential MVFR visibility in rain. - Southwest winds gusting to around 25KT through much of the period. DISCUSSION: Line of convection will be east of the TAF sites by valid time with only isolated showers remaining this evening. In the dry slot of the system, VFR ceilings can be expected this evening. Lower ceilings will move in overnight with IFR expected during the day Saturday. Light rain will accompany the IFR ceilings. && .IND WATCHES/WARNINGS/ADVISORIES... None. && Short Term...White Long Term...Ryan Aviation...50
Hazardous weather outlook, Apr 10, 3:09 PM EDT, 3 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 309 PM EDT Sat Apr 10 2021 INZ021-028>031-035>049-051>057-060>065-067>072-111915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 309 PM EDT Sat Apr 10 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Widespread showers isolated thunderstorms to continue through the evening. Brief heavy rain the primary threat with an isolated stronger wind gust possible. Best chances for stronger storms are between now and 8 PM with the threat for severe weather over by midnight. Storm motion will generally be to the north to northeast at 30-40 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is anticipated. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible but not likely this evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 10, 4:54 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
454 PM EDT Sat Apr 10 2021
INZ028-035-036-043>045-052-053-061-102145-
Clay IN-Owen IN-Montgomery IN-Putnam IN-Fountain IN-Greene IN-
Parke IN-Warren IN-Vermillion IN-
454 PM EDT Sat Apr 10 2021
...GUSTY WINDS OF 40 To 50 MPH ALONG LINE OF SHOWERS UNTIL 545 PM
EDT...
At 453 PM EDT, Doppler radar was tracking showers along a line
extending from near Newport to near Brazil to near Bloomfield. This
line has produced wind gusts as strong as 43 mph. Movement was north
at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Crawfordsville, Greencastle, Brazil, Covington, Rockville,
Bloomfield, Veedersburg, Williamsport, Newport, Attica, Cloverdale,
Worthington, Cayuga, Montezuma, Waynetown, Knightsville, Bainbridge,
West Lebanon, Harmony and New Market.
LAT...LON 4048 8732 4048 8719 4034 8709 4022 8709
4021 8699 4017 8696 3953 8673 3895 8694
3953 8717 3957 8720 3961 8720 3961 8724
3994 8753
TIME...MOT...LOC 2053Z 193DEG 48KT 3992 8747 3958 8716 3906 8696
AWSpecial weather statement, Apr 10, 5:23 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
523 PM EDT Sat Apr 10 2021
INZ045-046-053-054-062-063-070-071-102145-
Brown IN-Owen IN-Morgan IN-Lawrence IN-Putnam IN-Hendricks IN-
Jackson IN-Monroe IN-
523 PM EDT Sat Apr 10 2021
......GUSTY WINDS OF 40 TO 50 MPH ALONG LINE OF SHOWERS UNTIL 545 PM
EDT...
At 522 PM EDT, Doppler radar was tracking showers along a line
extending from 6 miles south of Greencastle to Paoli. Movement was
northeast at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Bloomington, Bedford, Martinsville, Greencastle, Spencer,
Ellettsville, Mitchell, Cloverdale, Oolitic, Monrovia, Clayton,
Gosport, Medora, Paragon, Fillmore, Coatesville, North Salem, Amo,
Stilesville and Stinesville.
LAT...LON 3869 8654 3903 8668 3916 8668 3917 8674
3957 8691 3988 8664 3889 8608 3879 8619
3878 8620 3878 8623 3877 8624 3876 8626
3877 8626 3876 8628 3874 8629 3873 8631
3869 8631
TIME...MOT...LOC 2122Z 210DEG 35KT 3955 8685 3856 8647
AWSpecial weather statement, Apr 10, 6:43 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
643 PM EDT Sat Apr 10 2021
INZ039-047-048-055-056-102315-
Johnson IN-Shelby IN-Hancock IN-Hamilton IN-Marion IN-
643 PM EDT Sat Apr 10 2021
...40 to 50 MPH WINDS ACROSS INDY METRO UNTIL 715 PM EDT...
At 642 PM EDT, Doppler radar was tracking a strong thunderstorm over
Indianapolis, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Greenwood, Lawrence,
Greenfield, Beech Grove, Southport, Cumberland, McCordsville,
Fortville, New Palestine, Meridian Hills, Warren Park, Homecroft,
Rocky Ripple, Williams Creek, Wynnedale and Spring Lake.
LAT...LON 3973 8567 3958 8610 3990 8626 4008 8592
4000 8586 3994 8586 3994 8582
TIME...MOT...LOC 2242Z 233DEG 27KT 3978 8614
AWThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:55 PM EDT | Special Weather Statement | IND | Greene | 35 min |
| Apr 9, 9:29 PM EDT | Special Weather Statement | IND | Owen | 46 min |
| Apr 9, 10:00 PM EDT | Special Weather Statement | IND | Morgan | 30 min |
| Apr 10, 3:53 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Johnson, Marion, Morgan, Tipton | 112 min |
| Apr 10, 4:54 PM EDT | Special Weather Statement | IND | Clay, Fountain, Owen, Parke, Putnam | 51 min |
| Apr 10, 5:23 PM EDT | Special Weather Statement | IND | Lawrence, Monroe, Morgan | 22 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.